OLYMPUS MEDICAL SYSTEMS CORP. THUNDERBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP TYPE S; ULTRASONIC SURGICAL DEVICE
Back to Search Results |
| Model Number |
TB-0545FCS |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The subject device was returned to service center for an evaluation.The device was attached to the usg-400/esg-400 and a probe check was performed.The device failed the probe check and a u509 ultrasonic error was observed.Issues with activation.Activation was on, even when the switches were not pressed.Prompted with u501 handswitch error.A visual inspection was performed on the returned device and found no foreign material on the distal end, consistent that the device may have not been in use.The ptfe pad (teflon pad) was inspected and found it is in good condition, with no metal exposed.The distal end was inspected under a microscope and no external damage noted on the probe unit.The probe damage is internal.The subject device was forwarded to oem (original equipment manufacturer) for further evaluation.The oem performed the evaluation on the returned device by using oem test equipment, usg-400, esg-400 and td-tb400.Pressing the seal button as well as the seal & cut button while the probe check mode was on; however, a connection was not established, and it was unable to activate the seal button as well as the seal & cut button.Leaving probe check mode on reduced the connection to detach the handle from td-tb400 and the device activates automatically and indicates a function error.The device was disassembled when an electrode of the seal activation appeared deformed.The electrode was twisted towards the right side.(common electrode side).Based on the oem evaluation, the probe damage error occurred because excessive force was applied to the probe.In addition, the device history record (dhr) for the lot indicated found no anomaly with the event-related issues.
Event or Problem Description
Service center was informed that during a procedure the thunderbeat device failed.The generator indicated via an error code that there was probe damage.The procedure was completed using a similar device.There were no patient injury reported.
Additional Manufacturer Narrative
Further evaluation was performed on the returned device for ¿deformation of the seal output, electrode twisted towards the right side¿ as found when the device was disassembled during the oem (original equipment manufacturer) device evaluation.It cannot be determined how the twist in the contact occurred, however, was noted that the unit passed all performance testing prescribed by the legal manufacturer prior to the shipment.The switch was installed per a controlled process.The manufacturing process has been updated to further define the how the contacts should be seated in the channels of the handle as well as to improve detection of an out of place seal contact.The foil tester was given the ability to rotate the transducer and the transducer was updated to contain a split in the solid ring contact.With the foil testers ability to rotate the transducer, each side of the switch circuit contact is now tested independently.If any one of the six contacts of the switch circuit contact does not make a connection, the tester will detect a failure.This update was implemented on (b)(6) 2019.The subject device, per dhr review, was manufactured sep2018, prior to the installation of the updated foil tester.